Computational Mathematics and Mathematical Physics

, Volume 58, Issue 11, pp 1887–1901 | Cite as

Analysis of the Spectrum of Azimuthally Symmetric Waves of an Open Inhomogeneous Anisotropic Waveguide with Longitudinal Magnetization

  • Yu. G. Smirnov
  • E. Yu. Smolkin
  • M. O. Snegur


An eigenvalue problem for the normal waves of an inhomogeneous regular waveguide is considered. The problem reduces to the boundary value problem for the tangential components of the electromagnetic field in the Sobolev spaces. The inhomogeneity of the dielectric filler and the presence of the spectral parameter in the field-matching conditions necessitate giving a special definition of the solution to the problem. To define the solution, the variational formulation of the problem is used. The variational problem reduces to the study of an operator function nonlinearly depending on the spectral parameter. The properties of the operator function, necessary for the analysis of its spectral properties, are investigated. Theorems on the discreteness of the spectrum and on the distribution of the characteristic numbers of the operator function on the complex plane are proved. Real propagation constants are calculated. Numerical results are obtained using the Galerkin method. The numerical method proposed is implemented in a computer code. Calculations for a number of specific waveguiding structures are performed.


nonlinear eigenvalue problem Maxwell’s equations operator function spectrum numerical method 



This work was supported by the Ministry of Education and Science of the Russian Federation (state task no. 1.894.2017/4.6).


  1. 1.
    A. S. Il’inskii and Yu. V. Shestopalov, Application of Spectral Theory Methods to Wave Propagation Problems (Mosk. Gos. Univ., Moscow, 1989) [in Russian].Google Scholar
  2. 2.
    Yu. G. Smirnov, “The operator stencil method in boundary value problems of transmission for a system of elliptic equations,” Differ. Uravn. 27 (1), 140–147 (1991).Google Scholar
  3. 3.
    Yu. G. Smirnov, “Application of the operator stencil method in the eigenmode problem for a partially filled waveguide,” Dokl. Akad. Nauk SSSR 312 (3), 597–599 (1990).Google Scholar
  4. 4.
    A. L. Delitsin, “An approach to the completeness of normal waves in a waveguide with magnetodielectric filling,” Differ. Equations 36 (5), 695–700 (2000).MathSciNetCrossRefGoogle Scholar
  5. 5.
    Yu. G. Smirnov and E. Yu. Smolkin, “Discreteness of the spectrum in the problem on normal waves in an open inhomogeneous waveguide,” Differ. Equations 53 (10), 1262–1273 (2017).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Yu. Smirnov and E. Smolkin, “Investigation of the spectrum of the problem of normal waves in a closed regular inhomogeneous dielectric waveguide of arbitrary cross section,” Dokl. Math. 97 (1) , 86–89 (2018).Google Scholar
  7. 7.
    M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions, with Formulas, Graphs, and Mathematical Tables (Dover, New York, 1972).zbMATHGoogle Scholar
  8. 8.
    T. Kato, Perturbation Theory for Linear Operators (Springer-Verlag, Berlin, 1966).CrossRefzbMATHGoogle Scholar
  9. 9.
    L. V. Kantorovich and G. P. Akilov, Functional Analysis (Pergamon, Oxford, 1982; Nauka, Moscow, 1984).Google Scholar
  10. 10.
    I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products (Nauka, Moscow, 1971; Academic, New York, 1980).Google Scholar
  11. 11.
    I. Ts. Gokhberg and M. G. Krein, Introduction to the Theory of Linear Nonselfadjoint Operators in Hilbert Space (Moscow, Nauka, 1965; Am. Math. Soc., Providence, R.I., 1969).Google Scholar
  12. 12.
    G. I. Veselov and S. B. Raevskii, Layered Metal-Dielectric Waveguides (Radio i Svyaz’, Moscow, 1988) [in Russian].Google Scholar
  13. 13.
    A. B. Raevskii and S. B. Raevskii, Complex Waves (Radiotekhnika, Moscow, 2010) [in Russian].zbMATHGoogle Scholar
  14. 14.
    R. Kress, Linear Integral Equations (Springer, New York, 1999).CrossRefzbMATHGoogle Scholar
  15. 15.
    E. Smolkin," Numerical method for electromagnetic wave propagation problem in a cylindrical inhomogeneous metal dielectric waveguiding structures," Math. Model. Anal. 22 (3), 271–282 (2017).MathSciNetCrossRefGoogle Scholar
  16. 16.
    E. Smolkin and Y. Shestopalov, “Nonlinear Goubau line: Analytical-numerical approaches and new propagation regimes,” J. Electromagn. Waves Appl. 31 (8), 781–797 (2017).CrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Penza State UniversityPenzaRussia

Personalised recommendations